# SDR HALA9800404

- Difficulty date: December 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N125AA
- Make and model: Doug DC-10-10
- Aircraft serial: 46525
- System (JASC): 2120 · Air Distribution System
- Part: Air Dist
- Condition: Odor
- Location: Cabin
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

LAX - FLT 1 - STRONG ODOR IN CABIN AND COCKPIT, ABORTED FLIGHT.  AIRCRAFT RETURNING TO LAX.  ACCOMP CLEANING OF HEAT EXCHANGERS PER MM 21-53-01.  CLEANED APU INLET, RAN ENGINES 1 AT A TIME WITHOUT APU RUNNING TRYING TO ISOLATE THE SMELL OF OIL OR THE SOURCE.  NO HELP.  FOUND RESIDUAL, OIL IN APU COMPARTMENT AND INLET AREA.  CLEANED UP OIL.  ACCOMPLISHED HEAT EXCHANGER CLEAN OUT PROCEDURES PER MM 21-53-01 PAGES 209-210.  REPLACED COALESCAR BAGS AND CABIN RECIRCULATION FILTERS.  ACCOMPLISHED TAKEOFF POWER RUN WITH ALL PNEUMATIC SYSTEMS ON AIRCRAFT PACKS ON,  NO STRONG ODOR DETECTED THROUGHOUT CABIN OR COCKPIT, OK FOR SERVICE.  (M)
